Alert archive / Michigan / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 13, NWS Gaylord, MI

August 2, 2015Cheboygan County, Crawford County, Otsego County, Michigan

NWS Gaylord, MI issued this severe thunderstorm warning at Aug 2, 2015, 12:24 PM EDT for Cheboygan County, Crawford County, Otsego County, Michigan. It was in force for 66 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 2, 2015, 12:24 PM EDT (16:24 UTC)
Expired
Aug 2, 2015, 1:30 PM EDT
In force
66 min
Issued by
NWS Gaylord, MI
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
70.0 mph

Counties Cheboygan County, MI, Crawford County, MI, Otsego County, MI

The radar

The NCL Michigan radar (KAPX), 28 km from the middle of the area, began a volume at 16:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 2, 12:30 PM EDTTSTM WND DMG1 Nne Indian River, MINUMEROUS TREES DOWN ON HOUSES AND POWER OUTAGES. ESPECIALLY AROUND BURT AND MULLET LAKE AREA. TIME ESTIMATED.
Aug 2, 12:35 PM EDTTSTM WND DMG3 Sse Gaylord, MITREES BLOWN DOWN
Aug 2, 12:35 PM EDTTSTM WND DMG4 Se Elmira, MITREES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 2, 9:51 AM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Alpena, MI (KAPX), launched 12:00Z, 4.4 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Alpena, MI at 12:00Z on 2015-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 98 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Alpena, MI at 12:00Z on 2015-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 205 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
98 J/kg
Mixed-layer CIN
-126 J/kg
Mixed-layer LCL
1495 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
205 m²/s²
0-3 km storm-relative helicity
270 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

685 
WUUS53 KAPX 021624
SVRAPX
MIC031-039-137-021730-
/O.NEW.KAPX.SV.W.0013.150802T1624Z-150802T1730Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
1224 PM EDT SUN AUG 2 2015

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  OTSEGO COUNTY IN NORTHERN MICHIGAN...
  NORTHERN CRAWFORD COUNTY IN NORTHERN MICHIGAN...
  SOUTHERN CHEBOYGAN COUNTY IN NORTHERN MICHIGAN...

* UNTIL 130 PM EDT

* AT 1224 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM ALANSON TO NEAR KALKASKA...MOVING EAST AT 40 MPH.

  HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
           TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE 
           HOMES...ROOFS AND OUTBUILDINGS. 

* LOCATIONS IMPACTED INCLUDE...
  GAYLORD...INDIAN RIVER...LEWISTON...ELMIRA...FREDERIC...LOVELLS...
  VANDERBILT...WOLVERINE...BURT LAKE STATE PARK...KOEHLER TOWNSHIP...
  WATERS...OTSEGO LAKE STATE PARK...BLACK LAKE...PICKEREL LAKE...
  CHESTER TOWNSHIP...JOHANNESBURG...AFTON...TOWER...EASTERN CORWITH
  TOWNSHIP AND SPARR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4520 8437 4468 8437 4468 8485 4511 8486
      4512 8474 4543 8473 4551 8425 4520 8425
TIME...MOT...LOC 1624Z 263DEG 35KT 4544 8475 4479 8517 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH
 
$$

MSB
2 follow-up statements
114 
WWUS53 KAPX 021711
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
111 PM EDT SUN AUG 2 2015

MIC031-021720-
/O.CAN.KAPX.SV.W.0013.000000T0000Z-150802T1730Z/
CHEBOYGAN MI-
111 PM EDT SUN AUG 2 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CHEBOYGAN COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM EDT FOR
NORTHERN MICHIGAN.

LAT...LON 4473 8485 4505 8437 4468 8437 4468 8485
TIME...MOT...LOC 1710Z 264DEG 44KT 4477 8457 

$$

MIC039-137-021730-
/O.CON.KAPX.SV.W.0013.000000T0000Z-150802T1730Z/
OTSEGO MI-CRAWFORD MI-
111 PM EDT SUN AUG 2 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM EDT
FOR SOUTHEASTERN OTSEGO AND NORTHERN CRAWFORD COUNTIES...

AT 110 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LOVELLS...OR
10 MILES NORTHEAST OF GRAYLING...MOVING EAST AT 50 MPH.

HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE 
         HOMES...ROOFS AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
LEWISTON...FREDERIC...LOVELLS...CHESTER TOWNSHIP...HARTWICK PINES
STATE PARK AND JOHANNESBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4473 8485 4505 8437 4468 8437 4468 8485
TIME...MOT...LOC 1710Z 264DEG 44KT 4477 8457 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH
 
$$

MSB
451 
WWUS53 KAPX 021727
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
127 PM EDT SUN AUG 2 2015

MIC039-137-021737-
/O.EXP.KAPX.SV.W.0013.000000T0000Z-150802T1730Z/
OTSEGO MI-CRAWFORD MI-
127 PM EDT SUN AUG 2 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OTSEGO AND
NORTHERN CRAWFORD COUNTIES WILL EXPIRE AT 130 PM EDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM EDT FOR
NORTHERN MICHIGAN.

LAT...LON 4473 8485 4505 8437 4468 8437 4468 8485
TIME...MOT...LOC 1725Z 263DEG 35KT 4477 8457 

$$

MSB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 11:09 AM EDT, 1 hour 15 minutes earlier.

Area forecast discussion, Aug 2, 11:09 AM EDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
1109 AM EDT SUN AUG 2 2015

.UPDATE...
ISSUED AT 1056 AM EDT SUN AUG 2 2015

SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT THROUGH THE
AFTERNOON...WITH ATMOSPHERE PRIMED FOR A FEW ROUNDS OF STRONG TO
SEVERE THUNDERSTORMS.

FIRST ROUND OF STORMS /BOWING SEGMENT/ IS PUSHING INTO NORTHERN
LAKE HURON AFTER PRODUCING HIGH WINDS ACROSS THE TIP OF THE MITT
AND AROUND THE STRAITS OF MACKINAC. ADDITIONAL STRENGTHENING
THUNDERSTORMS OVER NRN LAKE MICHIGAN ARE POISED TO PUSH INTO NW
LOWER MI NEXT FEW HOURS.

THIS IS OCCURRING AS MID LEVEL FLOW STRENGTHENS /50-55 KTS AT 500
MB/ AND WE ALSO CONTINUE TO DESTABILIZE. MLCAPES OF 1000-2000
J/KG ARE EXPANDING NEWD ACROSS NRN LOWER MI...THANKS TO 65-70F
SURFACE DEW POINTS ADVECTING NE.

ROUNDS OF STORMS WILL CONTINUE INTO THIS EVENING...UNTIL FRONT
TRAVERSES REGION IN THE 00-06Z TIME FRAME.

&&

.NEAR TERM...(TODAY THROUGH TONIGHT)
ISSUED AT 431 AM EDT SUN AUG 2 2015

...ACTIVE THUNDERSTORM DAY EXPECTED ACROSS NORTHERN MICHIGAN THROUGH
THIS EVENING...

HIGH IMPACT WEATHER POTENTIAL: ONE OR MORE ROUNDS OF SEVERE WEATHER
TODAY AND THIS EVENING...WITH HAIL/WINDS/TORNADOES ALL POSSIBLE.

PATTERN SYNOPSIS/FORECAST: MIDNIGHT SURFACE ANALYSIS SHOWS A
DISORGANIZED AREA OF LOW PRESSURE OVER THE WESTERN DAKOTAS FROM
WHICH SEVERAL SURFACE BOUNDARIES EMANATE.  COLD FRONT OVER THE
WESTERN DAKOTAS EXTENDS NORTHEAST INTO FAR SOUTHERN MANITOBA/
NORTHWEST ONTARIO...WHILE SOME SEMBLANCE OF A WARM FRONT EXTENDS
SOUTHEAST FROM A SURFACE WAVE OVER NORTHWEST NORTH DAKOTA SOUTHEAST
INTO SOUTHERN MINNESOTA/SOUTHERN WISCONSIN/FAR SOUTHERN LAKE
MICHIGAN.  ONE CLUSTER OF THUNDERSTORMS UPSTREAM WAS ASSOCIATED WITH
THE NORTHERNMOST BOUNDARY APPROACHING THE BOUNDARY WATERS OF FAR
NORTHERN MINNESOTA...WHILE A SECOND CLUSTER HAS BLOSSOMED SINCE
MIDNIGHT OVER NORTHERN WISCONSIN TRACKING EAST-SOUTHEAST.  SKIES
WERE CLEAR ACROSS NORTHERN LOWER MICHIGAN EARLY THIS MORNING...WHILE
A MID CLOUD DECK OVER LAKE SUPERIOR WAS CLIPPING CHIPPEWA COUNTY.
SOME SCATTERED RADAR RETURNS WERE NOTED OVER THE BIG LAKE AS WELL.
VERY STEEP LAPSE RATES/SOME SEMBLANCE OF AN ELEVATED MIXED LAYER
NOTED IN UPSTREAM 00Z SOUNDINGS (MPX/ABR IN PARTICULAR).  APX
SOUNDING MIXED LAYER REACHED JUST BELOW 700MB...LOW LAYERS WERE
DRIER THAN UPSTREAM SOUNDINGS (0-1KM MIXING RATIOS AROUND 7G/KG AT
APX...AROUND 12G/KG AT MPX).  LACK OF MOISTURE OVER MICHIGAN HAS
LIMITED INSTABILITY EARLY THIS MORNING BUT THAT LOOKS ABOUT TO
CHANGE...

UPSTREAM COLD FRONT WILL CROSS THE UPPER LAKES THIS AFTERNOON AND
EVENING...ALONG WITH AN ATTENDANT SHORT WAVE TROUGH THAT WILL BRING
COOLER TEMPERATURES TO THE REGION IN ITS WAKE FOR THE EARLY WEEK
PERIOD.

PRIMARY FORECAST CONCERNS: SEVERE THUNDERSTORMS THROUGH THIS EVENING
AHEAD OF AND WITH COLD FRONT PASSAGE.

TODAY/TONIGHT...EVOLUTION OF STORM CLUSTER OVER WISCONSIN FIRST ON
THE DOCKET THIS MORNING.  WHILE AS MENTIONED ABOVE INITIAL
INSTABILITY IS LACKING...THAT IS FORECAST TO CHANGE OVER THE NEXT
SEVERAL HOURS AS INCREASING LOW LEVEL MOISTURE AND A FLIP FROM
DOWNWARD TO UPWARD QG FORCING EXPECTED TO ALLOW UPSTREAM STORMS TO
PROPAGATE/EXPAND INTO NORTHWEST LOWER MICHIGAN WITH CURRENT TIMING
SUGGESTING INITIAL STORMS SHOULD ARRIVE IN THE 11-12Z TIME
FRAME...WITH THE LIKELIHOOD OF ADDITIONAL DEVELOPMENT OVER NORTHERN
LAKE MICHIGAN/NORTHWEST LOWER MICHIGAN AS THE MORNING PROGRESSES
WITH PRECIPITATION ADVANCING EAST.  LOW LEVEL MUCAPE OVER 1500J/KG
AND 40-50KTS DEEP LAYER SHEAR SUGGEST A SEVERE THREAT RIGHT OFF THE
BAT THIS MORNING WITH INITIAL STORMS DEVELOPMENT.  SECOND STORM
CLUSTER MOVING THROUGH THE MINNESOTA ARROWHEAD RIDING ALONG THE
NORTHERN EDGE OF INSTABILITY GRADIENT...A LITTLE MORE DIFFICULT TO
SAY IF THIS WILL HOLD TOGETHER BUT MAY SEE ADDITIONAL DEVELOPMENT
OUT AHEAD OF IT (OR ALONG A REMNANT OUTFLOW BOUNDARY) ACROSS THE
UPPER PENINSULA DURING MID/LATE MORNING.

EVOLUTION OF LATER CONVECTION FOR THIS AFTERNOON/EVENING WILL DEPEND
ON HOW THINGS DEVELOP THIS MORNING AND HOW MUCH INITIAL CLOUDS/RAIN
IMPACT INSTABILITY AHEAD OF COLD FRONT THAT WILL PUSH INTO NORTHERN
MICHIGAN DURING THE LATE AFTERNOON/EARLY EVENING.  BETTER
INSTABILITY MAY END UP DEVELOPING ACROSS SOUTHERN PORTIONS OF
WISCONSIN/LOWER MICHIGAN WITH MORE CLOUDS TO THE NORTH...BUT THE
BOTTOM LINE IS THE POTENTIAL FOR SEVERAL ROUNDS OF STRONG CONVECTION
TODAY.  WILL SIMPLY WORD THE FORECAST AS PERIODS OF SHOWERS AND
THUNDERSTORMS AND AVOID TRYING TO YO-YO POPS UP AND DOWN THROUGH THE
DAY SINCE THAT WILL END UP A DISASTER.  DO PLAN TO MENTION AN
EXPLICIT SEVERE THREAT AT LEAST ACROSS NORTHERN LOWER IN
ACKNOWLEDGEMENT OF SPC ENHANCED RISK TUCKED UP TO M-72 AND SLIGHT
RISK THROUGH THE STRAITS.  PLENTY OF DEEP LAYER SHEAR (40-50KTS)
WILL SUPPORT ROTATING UPDRAFTS...SO SEVERE THREATS WILL RUN THE
GAMUT TODAY INTO THIS EVENING (HAIL/WIND/TORNADO).  WILL WIND POPS
DOWN DURING THE OVERNIGHT HOURS AS COLD FRONT PUSHES OUT OF THE
FORECAST AREA.

&&

.SHORT TERM...(MONDAY THROUGH TUESDAY NIGHT)
ISSUED AT 431 AM EDT SUN AUG 2 2015

MONDAY AND TUESDAY...THE STORM SYSTEM WHICH AFFECTED THE GREAT
LAKES OVER THE WEEKEND AND LIFTED INTO QUEBEC MONDAY...WILL BEGIN
TO EXIT EAST OF JAMES BAY TUESDAY. THE EXITING STORM SYSTEM WILL
ALLOW HIGH PRESSURE FROM THE NRN PLAINS TO BUILD OVER THE GREAT
LAKES THROUGH WEDNESDAY. AT UPPER LVLS...A 500MB TROUGH ANCHORED
OVER ONTARIO WILL WOBBLE AROUND JAMES BAY THROUGH TUESDAY BEFORE
BEGINNING TO PUSH EAST BY MIDWEEK. ASSOCIATED MID LVL TEMPS SHOW
850MB READINGS FALLING TO AROUND 8C MONDAY BEFORE NEARING 6C
TUESDAY...WHICH WILL GENERATE AFTERNOON TEMPS IN THE UPPER 60S AND
LOWER 70S FOR MUCH OF NRN MI TO START THE UPCOMING WORK WEEK. A
FEW INSTABILITY RAIN SHOWERS ARE ALSO POSSIBLE TO START THE WEEK.
THE MAIN DRIVING FORCE FOR THESE SHOWERS WILL BE FOCUSED MAINLY
ALOFT...WITH COOL MID AND UPPER LVL TEMPS COMBINED WITH UPPER
TROUGHING DYNAMICS. 850MB DEW PTS WILL REMAIN BETWEEN 9C AND 12C
THROUGH MONDAY WHILE SFC DEW PTS BEGIN THE DAY IN THE MID AND
UPPER 50S. MODEL SOUNDINGS SHOW GOOD MID LVL LAPSE RATES AROUND
6.5 C/KM AS 850MB TEMPS FALL FROM 12C EARLY TO 8C BY MONDAY
EVENING. 500/300MB QVECTORS MONDAY SHOW SOME CONVERGENCE OVER NRN
MI THROUGH THE DAY AS UPPER TROUGH DROPS INTO THE REGION. MODEL
SOUNDINGS SHOW SIMILAR DAY FOR TUESDAY WITH INSTABILITY RAIN
SHOWERS AGAIN FOR PORTIONS OF NRN MI...THOUGH TO SOMEWHAT LESSER
EXTEND WITH MID LVL DEW PTS DRYING TO UNDER 5C AND SFC DEW PTS
DRYING INTO THE LOW 50S AND UPPER 40S.

&&

.LONG TERM...(WEDNESDAY THROUGH SATURDAY)
ISSUED AT 431 AM EDT SUN AUG 2 2015

WEDNESDAY THROUGH SATURDAY...CAN BE SUMMARIZED AS HAVING SLIGHTLY
COOLER THAN NORMAL TEMPERATURES ALONG WITH A SMALL CHANCE OF RAIN
SHOWERS. THE UPPER TROUGH WHICH HAD BEEN ANCHORED AROUND JAMES BAY
SINCE THIS BEGINNING OF THE WEEK...WILL SLOWLY PUSH EAST TOWARD THE
NORTH ATLANTIC THROUGH THE PERIOD AND TRANSITION THE UPPER PATTERN
TOWARD A NEARLY ZONAL FLOW. 850MB TEMPS WILL SLOWLY WARM FROM AROUND
6C ON WEDNESDAY IN THE LINGER UPPER TROUGH...TO BETWEEN 9C AND 10C
BY THE WEEKEND. THIS PATTERN SHOULD GENERATE UPPER 60S TO MID 70S
DAYTIME HIGHS ACROSS NRN MI. IT SHOULD REMAIN LARGELY DRY ACROSS NRN
MI THROUGH THE PERIOD WITH A LARGE AREA OF HIGH PRESSURE STRETCHING
FROM THE NRN PLAINS INTO THE GREAT LAKES. THERE IS A SMALL CHANCE
FOR RAIN SHOWERS FRIDAY AS A WEAK UPPER TROUGH PASSES QUICKLY OVER
THE STATE.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z MONDAY MORNING)
ISSUED AT 742 AM EDT SUN AUG 2 2015

PERIODIC SHOWERS/THUNDERSTORMS CAN BE EXPECTED INTO THIS
EVENING...SOME STORMS WILL HAVE GUSTY WINDS WITH THEM. PASSING
COLD FRONT COULD BRING SOME MVFR/IFR CEILINGS INTO SOME AREAS
OVERNIGHT.

&&

.MARINE...
ISSUED AT 431 AM EDT SUN AUG 2 2015

TODAY/TONIGHT...SOUTHWEST WINDS AHEAD OF AN APPROACHING COLD FRONT
MAY RESULT IN SMALL CRAFT CONDITIONS OVER MUCH OF NORTHERN LAKE
MICHGIAN AND PARTS OF LAKE HURON NEARSHORE ZONES SOUTH OF THUNDER
BAY TODAY.  WINDS WILL SHIFT TO THE NORTH AND NORTHWEST TONIGHT AS
THE COLD FRONT PASSES.  SEVERAL ROUNDS OF GUSTY THUNDERSTORMS
POSSIBLE ON ALL THE LAKES TODAY INTO THIS EVENING.

OUTLOOK...ADDITIONAL HEADLINES NOT EXPECTED THROUGH MONDAY.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR LHZ349.

LM...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR LMZ323-342-
     344>346.

LS...NONE.
&&

UPDATE...SMITH
NEAR TERM...JPB
SHORT TERM...SWR
LONG TERM...SWR
MARINE...JPB
Hazardous weather outlook, Aug 2, 9:55 AM EDT, 2 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
955 AM EDT SUN AUG 2 2015

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-
042-031100-
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
955 AM EDT SUN AUG 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

SEVERAL ROUNDS OF THUNDESTORMS WILL IMPACT THE OUTLOOK AREA TODAY
AND POSSIBLY INTO THIS EVENING. DAMAGING WIND GUSTS...LARGE HAIL...
AND AN ISOLATED TORNADO WILL ALL BE POSSIBLE.

SEE ONGOING SEVERE THUNDERSTORM WATCH FOR MORE INFORMATION.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER AND
RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE. REPORTS MAY BE
MADE ONE OF THREE WAYS:

ONLINE:   WEATHER.GOV/GAYLORD
FACEBOOK: FACEBOOK.COM/NWSGAYLORD
TWITTER: TWITTER.COM/NWSGAYLORD

&&

WEATHER.GOV/GAYLORD

SMITH

In the hours before

Local storm report, Aug 2, 10:58 AM EDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1058 AM EDT SUN AUG 2 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 AM     TSTM WND DMG     2 WSW BRUTUS            45.49N 84.78W
08/02/2015                   EMMET              MI   LAW ENFORCEMENT

            REPORTS OF SEVERAL TREES AND POWER LINES
            DOWN.

&&

GILLEN
Local storm report, Aug 2, 11:05 AM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1105 AM EDT SUN AUG 2 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     TSTM WND GST     1 NE ROGERS CITY        45.43N 83.79W
08/02/2015  M66 MPH          LHZ347             MI   TRAINED SPOTTER

            BOATER MEASURED 66 MPH GUST JUST EAST OF
            ROGERS CITY.

&&

GILLEN
Local storm report, Aug 2, 11:07 AM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1107 AM EDT SUN AUG 2 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1025 AM     TSTM WND DMG     1 NNE INDIAN RIVER      45.43N 84.61W
08/02/2015                   CHEBOYGAN          MI   LAW ENFORCEMENT

            REPORTS OF SEVERAL TREES AND POWER LINES
            KNOCKED DOWN.

&&

GILLEN
Local storm report, Aug 2, 11:28 AM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1128 AM EDT SUN AUG 2 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 AM     TSTM WND GST     ONAWAY                  45.36N 84.23W
08/02/2015  E60 MPH          PRESQUE ISLE       MI   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTS MULTIPLE TREES AND
            POWER LINES DOWN THROUGHOUT COUNTY.

&&

ALM
Local storm report, Aug 2, 12:11 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1211 PM EDT SUN AUG 2 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     TSTM WND GST     1 W OSSINEKE            44.91N 83.45W
08/02/2015  E39 MPH          ALPENA             MI   TRAINED SPOTTER

&&

ALM
Local storm report, Aug 2, 12:16 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1216 PM EDT SUN AUG 2 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1145 AM     TSTM WND GST     SUTTONS BAY             44.98N 85.65W
08/02/2015  E60 MPH          LEELANAU           MI   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTS WIDESPREAD TREES AND
            POWERLINES DOWN ACROSS THE COUNTY. TIME
            ESTIMATED FROM RADAR.

&&

ALM

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 7:47 AM EDTSpecial Marine WarningAPX88 min
Aug 2, 9:13 AM EDTSpecial Marine WarningAPX62 min
Aug 2, 9:30 AM EDTSpecial Weather StatementAPXCharlevoix45 min
Aug 2, 10:07 AM EDTSpecial Weather StatementAPXCheboygan, Emmet38 min
Aug 2, 10:29 AM EDTSpecial Marine WarningAPX61 min
Aug 2, 10:34 AM EDTSevere Thunderstorm WarningAPXCheboygan, Presque Isle41 min
Aug 2, 11:00 AM EDTSpecial Marine WarningAPX90 min
Aug 2, 11:11 AM EDTSpecial Marine WarningAPX64 min
Aug 2, 11:21 AM EDTSevere Thunderstorm WarningAPXLeelanau54 min
Aug 2, 11:29 AM EDTSpecial Marine WarningAPX61 min
Aug 2, 11:40 AM EDTSevere Thunderstorm WarningAPXManistee38 min
Aug 2, 11:52 AM EDTSevere Thunderstorm WarningAPXAntrim, Charlevoix, Emmet, Grand Traverse, Kalkaska53 min
Aug 2, 12:10 PM EDTBeach Hazards StatementAPXAntrim, Benzie, Emmet, Grand Traverse, Leelanau, Manistee10 hr
Aug 2, 12:16 PM EDTSevere Thunderstorm WarningAPXGrand Traverse, Kalkaska, Missaukee, Wexford45 min
Aug 2, 12:38 PM EDTSpecial Marine WarningAPX22 min
Aug 2, 12:54 PM EDTSevere Thunderstorm WarningAPXMontmorency, Oscoda66 min
Aug 2, 12:58 PM EDTSpecial Marine WarningAPX32 min
Aug 2, 1:14 PM EDTSpecial Marine WarningAPX2 hr
Aug 2, 1:19 PM EDTSpecial Marine WarningAPX116 min
Aug 2, 1:19 PM EDTSevere Thunderstorm WarningAPXAlcona, Alpena, Presque Isle56 min
Aug 2, 1:24 PM EDTSevere Thunderstorm WarningAPXGladwin30 min
Aug 2, 1:36 PM EDTSevere Thunderstorm WarningAPXAlcona, Iosco, Ogemaw, Oscoda36 min
Aug 2, 1:37 PM EDTSpecial Marine WarningAPX113 min
Aug 2, 1:43 PM EDTSevere Thunderstorm WarningAPXArenac, Iosco39 min
Aug 2, 1:55 PM EDTSpecial Marine WarningAPX50 min
Aug 2, 2:55 PM EDTSpecial Marine WarningAPX35 min
Aug 2, 3:23 PM EDTSpecial Marine WarningAPX112 min
Aug 2, 3:29 PM EDTSpecial Marine WarningAPX106 min
Aug 2, 3:39 PM EDTSevere Thunderstorm WarningAPXKalkaska, Missaukee50 min
Aug 2, 3:44 PM EDTSpecial Marine WarningAPX61 min
Aug 2, 3:57 PM EDTSevere Thunderstorm WarningAPXBenzie, Grand Traverse, Leelanau, Manistee, Wexford63 min
Aug 2, 4:05 PM EDTSevere Thunderstorm WarningAPXCrawford, Roscommon55 min
Aug 2, 4:31 PM EDTSevere Thunderstorm WarningAPXAntrim, Charlevoix, Grand Traverse, Kalkaska, Missaukee, Otsego and 2 more59 min
Aug 2, 4:33 PM EDTSevere Thunderstorm WarningAPXOgemaw57 min
Aug 2, 5:00 PM EDTSevere Thunderstorm WarningAPXArenac, Iosco53 min
Aug 2, 5:00 PM EDTSevere Thunderstorm WarningAPXAntrim, Charlevoix, Crawford, Kalkaska, Montmorency, Oscoda and 1 more60 min
Aug 2, 5:06 PM EDTSpecial Marine WarningAPX114 min
Aug 2, 5:19 PM EDTSevere Thunderstorm WarningAPXWexford26 min
Aug 2, 5:25 PM EDTSevere Thunderstorm WarningAPXMissaukee, Ogemaw, Roscommon65 min
Aug 2, 5:31 PM EDTSevere Thunderstorm WarningAPXMissaukee29 min
Aug 2, 5:32 PM EDTSpecial Marine WarningAPX58 min
Aug 2, 5:43 PM EDTSevere Thunderstorm WarningAPXGladwin, Roscommon32 min
Aug 2, 5:56 PM EDTSevere Thunderstorm WarningAPXAlcona, Arenac, Iosco64 min
Aug 2, 5:58 PM EDTSevere Thunderstorm WarningAPXBenzie, Manistee41 min
Aug 2, 6:15 PM EDTSevere Thunderstorm WarningAPXGladwin30 min
Aug 2, 6:19 PM EDTSevere Thunderstorm WarningAPXWexford34 min
Aug 2, 6:42 PM EDTSevere Thunderstorm WarningAPXMissaukee32 min
Aug 2, 7:08 PM EDTSevere Thunderstorm WarningAPXGladwin, Roscommon52 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.